Alert archive / Indiana / Flood Watches in 2007
Flood Watch 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Sep 8, 2007, 2:32 PM EDT for Carroll County, Howard County, Indiana. It took effect at Sep 8, 2007, 3:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2007, 2:32 PM EDT (18:32 UTC)
- In effect from
- Sep 8, 2007, 3:00 PM EDT
- Expired
- Sep 8, 2007, 9:49 PM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
Counties Carroll County, IN, Howard County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KIND 081832 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 232 PM EDT SAT SEP 8 2007 ...FLOOD WATCH IN EXTREME NORTH CENTRAL INDIANA THROUGH SUNDAY MORNING... .VERY HEAVY RAIN HAS ALREADY FALLEN ACROSS CARROLL AND HOWARD COUNTIES THIS AFTERNOON. A SLOW MOVING FRONT ACROSS NORTH CENTRAL INDIANA WILL PRODUCE HEAVY SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND LASTING THROUGH THE OVERNIGHT HOURS. THE HEAVY RAIN ON TOP OF WHAT HAS ALREADY FALLEN THIS AFTERNOON WILL PRODUCE FLOODING ACROSS EXTREME NORTH CENTRAL INDIANA. INZ021-031-090245- /O.NEW.KIND.FA.A.0003.070908T1900Z-070909T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-HOWARD- INCLUDING THE CITY OF...KOKOMO 232 PM EDT SAT SEP 8 2007 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CARROLL AND HOWARD. * THROUGH SUNDAY MORNING * ONE TO TWO AND A HALF INCHES HAS ALREADY FALLEN WITH THE POTENTIAL FOR UP TO TWO INCHES OF ADDITIONAL RAIN THIS EVENING AND TONIGHT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ JOHNSON
1 follow-up statement
000 WGUS63 KIND 090149 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 949 PM EDT SAT SEP 8 2007 ...FLOOD WATCH FOR HOWARD AND CARROLL COUNTIES IS CANCELLED... INZ021-031-090300- /O.CAN.KIND.FA.A.0003.000000T0000Z-070909T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-HOWARD- INCLUDING THE CITY OF...KOKOMO 949 PM EDT SAT SEP 8 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR HOWARD AND CARROLL COUNTIES HAS BEEN CANCELLED. THE HEAVY RAIN HAS MOVED NORTH OF HENRY AND CARROLL COUNTIES. THE HOWARD COUNTY SHERIFF REPORTED THAT WATER THAT WAS ON ANY ROADS WAS RECEDIND. LIGHT SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE IN THE AREA THROUGH THE NIGHT. THE RAIN FROM THESE WILL NOT BE ENOUGH TO CAUSE FLOODING. $$ HAINES
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Sep 8, 1:30 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 8, 1:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT SAT SEP 8 2007 .AVIATION... DISCUSSION FOR 18Z TAFS. SHOWERS AND THUNDERSTORMS ARE QUICKLY BECOME VERY NUMEROUS THIS AFTERNOON. WILL FORECAST THE FIRST FEW HOURS ON RADAR TRENDS WHICH INDICATE HEAVY RAIN AND TIMES OF LIFR CONDITIONS AT KLAF AND IFR TO MVFR AT ALL OTHER SITES. VCTS WILL PERSIST LATER THIS AFTERNOON AND EVENING WITH SCATTERED TSRA UNTIL 03Z IN THE SOUTH AND 05Z IN THE NORTH. THEN A RETURN TO FOG AND LOW CLOUDS WITH IFR AFTER 08Z AND POSSIBLY AGAIN SOME LIFR TOWARDS 12Z AT ALMOST ALL SITES. && .PREV DISCUSSION... /ISSUED 640 AM EDT SAT SEP 8 2007/ DISCUSSION... RADAR LOOP SHOWS SCT SHOWERS ACRS THE FA. SFC ANALYSIS SHOWS COLD FNT JUST NW OF THE FA AND SLOWLY SINKING S. TEMPS ARE IN THE LOW 70S WITH DEWPTS AROUND 70 AND WINDS AROUND 5KTS OUT OF THE SW. FORECAST FOCUS IS ON POPS. MODELS IN GOOD AGREEMENT INTO MON NT SO WL USE A BLEND. COLD FNT WL MV INTO FA AND STALL OUT LATER THIS MORNING. THIS WL SERVE AS FOCUSING MECHANSISM FOR MORE WIDESPREAD PRECIP THIS AFTERNOON AND HAVE TIMED POPS ACCORDINGLY GOING LIKELY AND CATEGORICAL THIS AFTERNOON. TONIGHT A SFC LOW FORMS ALONG THE STATIONARY FNT AS A REFLECTION OF A S/W AND BOTH MV INTO THE FA. WITH THESE PROVIDING FORCING HAVE GONE CATEGORICAL POPS E AND LIKELY W. TOTAL PRECIP AMTS TODAY THRU SUN MORNING COULD BE 1-2 INCHES WITH PWATS NR 2 INCHES OR MORE ACRS THE FA. THE LOW FINALLY PUSHES THE FNT S AND E OF THE FA BY SUN NT SO TAPERED POPS LOWER SUN AFTERNOON. LOOKS LIKE A BRIEF PD OF DRY WX IS POSSIBLE SUN NT AND MON AS SOME DRY AIR AND SFC HI BLD IN BEHIND THE FNT. WITH THIS SHOWING UP IN BOTH NAM AND GFS HAVE TRENDED POPS DOWN A LITTLE BUT STILL NOT CONFIDENT ENUF ESP S TO PULL THEM COMPLETELY. BY MON NT/TUE THO AN UPR TROF SLIDES SE INTO THE PLAINS AND PROVIDES ANOTHER FORCING MECHANISM FOR PRECIP. THIS FEATURE IS HANDLED DIFFERENTLY IN THE NAM AND GFS. GFS MVS THE TROF FASTER WHILE THE NAM STRENGTHENS IT AND SLOWS DOWN...DEVELOPING A CLOSED LOW OVR THE KS/MO BORDER. THIS WILL MAKE A DIFFERENCE IN MON NT POPS. AT THIS TIME FAVOR THE GFS SOLN AS IT MATCHES BETTER WITH CONTINUITY AND ECMWF. WITH THE DIFFS NOTED HAVE LEFT POPS MON NT ON ALONE. H8 TEMPS ARE BETWEEN 16 AND 17C SAT AND SUN. BY MON THESE FALL TO 10-12C AND MON NT SHOWS A TIGHT GRADIENT ACRS THE FA WITH 7C IN THE NW AND 13C IN THE SE. USED A BLEND OF GUIDANCE FOR HIGHS BUT STUCK CLOSER TO MET LOWS AS MAV DROPS LOWS TOO MUCH CONSIDERING H8 TEMP TRENDS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON
Hazardous weather outlook, Sep 8, 5:29 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 529 AM EDT SAT SEP 8 2007 INZ021-028>031-035>049-051>057-060>065-067>072-090930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 529 AM EDT SAT SEP 8 2007 /429 AM CDT SAT SEP 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:50 PM EDT | Flash Flood Warning | IND | Vigo | 55 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.